Sequential and continuum bifurcations in degenerate elliptic equations

Beardmore, R. E. and Laister , R. (2004) Sequential and continuum bifurcations in degenerate elliptic equations. Proceedings of the American Mathematical Society, 132 (01). pp. 165-174. ISSN 0002-9939

PDF - Published Version

Publisher's URL:


We examine the bifurcations to positive and sign-changing solutions of degenerate elliptic equations. In the problems we study, which do not represent Fredholm operators, we show that there is a critical parameter value at which an infinity of bifurcations occur from the trivial solution. Moreover, a bifurcation occurs at each point in some unbounded interval in parameter space. We apply our results to non-monotone eigenvalue problems, degenerate semi-linear elliptic equations, boundary value differential-algebraic equations and fully non-linear elliptic equations.

Item Type:Article
Uncontrolled Keywords:degenerate elliptic equations, sequential and continuum bifurcations, differential-algebraic equations, degenerate diffusion
Faculty/Department:Faculty of Environment and Technology > Department of Engineering Design and Mathematics
ID Code:8185
Deposited By: Dr R. Laister
Deposited On:07 Jul 2010 09:25
Last Modified:12 Aug 2013 11:49

Request a change to this item

Total Document Downloads in Past 12 Months

Document Downloads

Total Document Downloads

More statistics for this item...
Copyright 2013 © UWE better together